Two-Term Disjunctions on the Second-Order Cone

  • Fatma Kılınç-Karzan
  • Sercan Yıldız
Part of the Lecture Notes in Computer Science book series (LNCS, volume 8494)

Abstract

Balas introduced disjunctive cuts in the 1970s for mixed-integer linear programs. Several recent papers have attempted to extend this work to mixed-integer conic programs. In this paper we develop a methodology to derive closed-form expressions for inequalities describing the convex hull of a two-term disjunction applied to the second-order cone. Our approach is based on first characterizing the structure of undominated valid linear inequalities for the disjunction and then using conic duality to derive a family of convex, possibly nonlinear, valid inequalities that correspond to these linear inequalities. We identify and study the cases where these valid inequalities can equivalently be expressed in conic quadratic form and where a single inequality from this family is sufficient to describe the convex hull. Our results on two-term disjunctions on the second-order cone generalize related results on split cuts by Modaresi, Kılınç, and Vielma, and by Andersen and Jensen.

Keywords

Mixed-integer conic programming second-order cone programming cutting planes disjunctive cuts 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Benson, H., Saglam, U.: Mixed-integer second-order cone programming: A survey. Tutorials in Operations Research. In: INFORMS, Hanover, MD, pp. 13–36 (2013)Google Scholar
  2. 2.
    Júdice, J., Sherali, H., Ribeiro, I., Faustino, A.: A complementarity-based partitioning and disjunctive cut algorithm for mathematical programming problems with equilibrium constraints. Journal of Global Optimization 136, 89–114 (2006)CrossRefGoogle Scholar
  3. 3.
    Belotti, P.: Disjunctive cuts for nonconvex MINLP. In: Lee, J., Leyffer, S. (eds.) Mixed Integer Nonlinear Programming. The IMA Volumes in Mathematics and its Applications, vol. 154. Springer, New York (2012)Google Scholar
  4. 4.
    Bonami, P., Conforti, M., Cornuéjols, G., Molinaro, M., Zambelli, G.: Cutting planes from two-term disjunctions. Operations Research Letters 41, 442–444 (2013)CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    Balas, E.: Intersection cuts - a new type of cutting planes for integer programming. Operations Research 19, 19–39 (1971)CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    Çezik, M., Iyengar, G.: Cuts for mixed 0-1 conic programming. Mathematical Programming 104(1), 179–202 (2005)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    Stubbs, R., Mehrotra, S.: A branch-and-cut method for 0-1 mixed convex programming. Mathematical Programming 86(3), 515–532 (1999)CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    Drewes, S.: Mixed Integer Second Order Cone Programming. PhD thesis, Technische Universität Darmstadt (2009)Google Scholar
  9. 9.
    Bonami, P.: Lift-and-project cuts for mixed integer convex programs. In: Günlük, O., Woeginger, G.J. (eds.) IPCO 2011. LNCS, vol. 6655, pp. 52–64. Springer, Heidelberg (2011)CrossRefGoogle Scholar
  10. 10.
    Atamtürk, A., Narayanan, V.: Conic mixed-integer rounding cuts. Mathematical Programming 122(1), 1–20 (2010)MATHMathSciNetGoogle Scholar
  11. 11.
    Kılınç-Karzan, F.: On minimal valid inequalities for mixed integer conic programs. GSIA Working Paper Number: 2013-E20, GSIA, Carnegie Mellon University, Pittsburgh, PA (June 2013)Google Scholar
  12. 12.
    Bienstock, D., Michalka, A.: Cutting planes for optimization of convex functions over nonconvex sets. Working paper (May 2013)Google Scholar
  13. 13.
    Dadush, D., Dey, S., Vielma, J.: The split closure of a strictly convex body. Operations Research Letters 39, 121–126 (2011)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    Andersen, K., Jensen, A.: Intersection cuts for mixed integer conic quadratic sets. In: Goemans, M., Correa, J. (eds.) IPCO 2013. LNCS, vol. 7801, pp. 37–48. Springer, Heidelberg (2013)CrossRefGoogle Scholar
  15. 15.
    Modaresi, S., Kılınç, M., Vielma, J.: Intersection cuts for nonlinear integer programming: Convexification techniques for structured sets. Working paper (March 2013)Google Scholar
  16. 16.
    Belotti, P., Goez, J.C., Polik, I., Ralphs, T., Terlaky, T.: A conic representation of the convex hull of disjunctive sets and conic cuts for integer second order cone optimization. Technical report, Department of Industrial and Systems Engineering, Lehigh University, Bethlehem, PA (June 2012)Google Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  • Fatma Kılınç-Karzan
    • 1
  • Sercan Yıldız
    • 1
  1. 1.Tepper School of BusinessCarnegie Mellon UniversityPittsburghUSA

Personalised recommendations